Ask a doctor

I had a juviderm injection about a week ago and now there is one fluid like bage above each of my cheek bone. (photo)

I had a juviderm injection about a week ago and now there is one fluid like bage above each of my cheek bone. I am adding my pre and post photos so you can tell me what to do because I am so upset.

Doctor Answers (7)

Fluid Like Bags from Juvederm Injection?

+2

This is a complication of HA fillers as stated they can attract water so edematous malar areas occur. First do not do anymore HA fillers. Try external ultrasound therapy, cold compression, micro injection of steroids. But I'm not sure exactly what to advise because I have never examined you. So best to be seen in person by a expert doc in your city. 


Miami Plastic Surgeon
4.5 out of 5 stars 64 reviews

Fluids bags under eyes after Juvederm

+1

Juvederm is a humectant and it does hold water, so placement is very important. 

It appears from your photo that it was injected high on the malar rim. This may be the problem. Decrease sodium in your diet because it can cause fluid retention and drink a lot of water to flush your system.  If the swelling persists you can have the Juvederm dissolved with Hyaluronidase. 

Sam Naficy, MD
Seattle Facial Plastic Surgeon
5.0 out of 5 stars 144 reviews

Fluid like bags from Juvederm

+1

All HA fillers attract water right after injection so that can look a little odd at times, but it should have resolved by now. So, this means you just have too much Juvederm, or incorrect placement or depth, and you'll need to have it removed. In your pre-photos I can see there are pockets of skin in the upper malar area, and with those having been injected too superficially, it's now making them more pronounced and look like fluid bags, quite simply because that's what they are. There was a bit of excess skin there, and injecting the Juvederm very shallowly into that, now caused those to look like bags of fluid. Consult with a board-certified dermatologist or plastic surgeon and have some of this removed, or you can wait it out, which could be 8-12 months for Juvederm in this area.

F. Victor Rueckl, MD
Las Vegas Dermatologist
4.5 out of 5 stars 8 reviews

You might also like...

Juvederm and swelling

+1

thank you for posting this question. this is a very common problem I see among patients who wish to have the filler material removed. my advice to you and all other readers is that if youre not satisfied with the results of the Juvederm its best to have it dissolved sooner than later. u should seek immediate medical attention from your doctor who placed in the filler.

Misbah Khan, MD
New York Dermatologic Surgeon
5.0 out of 5 stars 10 reviews

Juvederm under the eyes

+1

Dear Mity,

I agree with the other docs, you should probably have this dissolved sooner than later

If it sticks around, the swelling can be very difficult to get rid of

This ends up being more than just swelling after injection, it is probably the Juvederm absorbing and retaining water

Best regards

Nima Shemirani 

Nima Shemirani, MD
Beverly Hills Facial Plastic Surgeon
5.0 out of 5 stars 27 reviews

Under eye swelling from Juvederm

+1

Juvederm is a great product but it does cause under eye swelling in some patients.  Restylane (a close relative of Juvederm) is less likely to swell under the eyes.

I generally ask my patients to wait 2 weeks after a treatment to see if any swelling subsides.  However, you have a lot of swelling and I suspect that you will need to have the Juvederm dissolved with hyaluronidase.  My experience is that if under eye swelling does not resolve in a few weeks, it can last a very long time.  The good news is that hyaluronidase injections are safe and effective and should get you back to normal quickly.

Marc Cohen, MD
Philadelphia Oculoplastic Surgeon
5.0 out of 5 stars 8 reviews

Swelling and Puffiness from Juvederm Injections

+1

It appears that you have swelling and puffiness from the Juvederm injections, which can sometimes happen when Juvederm is injected into the lower eyelid area improperly or in too great a quantity.  I recommend you consult immediately with the physician who did your injections. There is something (hyaluronidase) that can be injected to try and melt away the Juvederm and bring down the puffiness. Regardless, the good news it that the Juvederm goes away after 6 months anyway. Good luck!

Channing R. Barnett, MD
New York Dermatologist
4.5 out of 5 stars 5 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.